This is my first post so be gentle with me.
I was dx in 2005 at the age of 50. PD mostly affects my left side and gait - I also suffer from the extreme tiredness if I don't pay attention to my body and do too much.
All VERY frustrating as I have always been really active, although I realise I am better off than some. I still manage to work full time and can still ride my horse although my balance is getting pretty bad. Think I will have to give him up soon, which will be heart-breaking.
I take Half-Sinimet up to 5 a day and Mirapexin 3x. Dosage seems about right providing I remember to take them at the right times.
Umm - other stuff: very bad memory, and have put on a lot of weight - due to a compulsion to eat in the middle of the night (where did that come from?) particularly sweet things that I never used to bother with. And tthe inability to exercise enough to keep the podge at bay. Get very tearful at times - probably the frustration - which leaves the OH rather bewildered.
Have had a look through the Forum and hope I can be as supportive as you guys mostly seem to be to each other
Hello Somer 54. I hope you enjoy Forum. I put on weight after starting Mirapexin and was eating at night. Weight has stabilised now and dont feel hungry so much at night. Best wishes.
Welcome to the community! It is sometimes really difficult to take that first step to join us here.
You’re right, it can be a very supportive place with lots of people who can offer advice and help based on their experiences living life with the condition.
My name is ezinda and I’m one of your hosts. Do have a look around and if you have any questions, you can always reach me and the team at forum[at]parkinsons.org.uk.
Welcome to the forum and I am sure you will make lots of new friends with plenty of support.
My husband has had pd for thirty years so we have experienced many changes to our lives one of which is that most people we have met with pd have a very sweet tooth and really enjoy all the naughty foods. They also have a great sense of humour and quick wit so do read the chat and creative sections.
Wishing you well
Welcome to the forum, I am sure you will find it very helpful as there is nearly always someone able to give support or advice.
I understand just what you mean when you say about having to think about giving up something that is so special, I love walking in the mountains and cannot think of giving it up without a fight. I'm 58 and was only dx in March so fairly new to all this. My life fell apart last year but I am fighting back and determined to win!
Hi and best wishes
I sold my motorbike last year which was a wrench but had to face fact that some things are too dangerous to do badly! I did spend the proceeds on 2 dslr cameras for myself and hubbie to give us a new interest and focus for our trips into the country.
Hello and welcome Somer54, I'm sure that you will enjoy the forum, it's the perfect place for support from your fellow parkies that's for sure. It's pretty good for gaining further information about PD too, I have learned so much since joining.
Ive been dx for 12 years now so I'm feeling a bit like a veteran right now. My condition is quickly getting worse these days and pain is fast becoming my second name. It's pretty much constant cos Ive developed dystonia in my left arm and pretty severe back pain, sometimes I can't even get out of the chair. the only thing on offer from my GP seems to be physio, which seems to make it worse and Tramadol pain killers which don't seem to help much either.
Suggestions about how others cope with constant pain would be very much appreciated.
Hello Somer 54 & welcome., This business of night time snacking, especially of sweet things seems to be quite common amongst us pwp. I wonder if it is something to do with the boost of seratonin in the brain that results in a "feel good factor" that eating such may bring about? Maybe you could keep some sweet fruit (e.g segments of orange)or watered dowm fruit juice near to your bed-side?
And as for tearfullness , that also is common, at least with me! I try to keep it hidden from O/H, but the red eyes usually give it away! It is nothing to be ashamed about
Hello Glenchass, You were one of the first people to "calm me down" about my dx, for which I thank you. I am sorry that you are in so much pain. I too have dystonia for which I have been prescribed Diazepam, as a muscle relaxant rather than an anti-anxiety remedy. It really does work (for me). Might be worth asking your GP?
My best wishes to you both